Alert archive / Georgia / Tornado Warnings in 2011

Tornado Warning 92, NWS Atlanta, GA

September 5, 2011Jasper County, Jones County, Putnam County, Georgia

NWS Atlanta, GA issued this tornado warning at Sep 5, 2011, 6:07 PM EDT for Jasper County, Jones County, Putnam County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 6:07 PM EDT (22:07 UTC)
Expired
Sep 5, 2011, 6:31 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jasper County, GA, Jones County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WFUS52 KFFC 052207
TORFFC
GAC159-169-237-052245-
/O.NEW.KFFC.TO.W.0092.110905T2207Z-110905T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN JONES COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROUND
  OAK...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILLSBORO...ADGATEVILLE...STANFORDVILLE...PIEDMONT AND WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO A
BASEMENT OR INTERIOR ROOM ON THE GROUND FLOOR. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3300 8362 3306 8375 3307 8375 3336 8362
      3327 8339
TIME...MOT...LOC 2207Z 209DEG 37KT 3310 8365

$$
3 follow-up statements
547 
WWUS52 KFFC 052218
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT MON SEP 5 2011

GAC159-169-237-052245-
/O.CON.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/
PUTNAM GA-JONES GA-JASPER GA-
618 PM EDT MON SEP 5 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN JASPER...NORTHWESTERN JONES AND SOUTHWESTERN PUTNAM
COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROUND OAK...MOVING
NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...ADGATEVILLE...STANFORDVILLE AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3305 8358 3310 8373 3336 8362 3327 8339
TIME...MOT...LOC 2218Z 203DEG 22KT 3313 8364

$$
391 
WWUS52 KFFC 052225
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT MON SEP 5 2011

GAC169-052235-
/O.CAN.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/
JONES GA-
625 PM EDT MON SEP 5 2011

...THE TORNADO WARNING FOR NORTH CENTRAL JONES COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE EARLIER WARNING HAS MOVED OUT OF THE 
COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339
TIME...MOT...LOC 2225Z 203DEG 22KT 3317 8362

$$

GAC159-237-052245-
/O.CON.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/
PUTNAM GA-JASPER GA-
625 PM EDT MON SEP 5 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN JASPER AND SOUTHWESTERN PUTNAM COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HILLSBORO...MOVING
NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADGATEVILLE...STANFORDVILLE AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339
TIME...MOT...LOC 2225Z 203DEG 22KT 3317 8362

$$
714 
WWUS52 KFFC 052231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT MON SEP 5 2011

GAC159-237-052240-
/O.CAN.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/
PUTNAM GA-JASPER GA-
631 PM EDT MON SEP 5 2011

...THE TORNADO WARNING FOR SOUTHEASTERN JASPER AND SOUTHWESTERN
PUTNAM COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SUSPECTED TO BE 
PRODUCING A TORNADO. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH AND 
VERY HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339
TIME...MOT...LOC 2230Z 203DEG 22KT 3320 8361

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Sep 5, 4:16 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 5, 4:16 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT MON SEP 5 2011

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STAYING BUSY WITH REMNANTS OF LEE. POP FORECAST STRAIGHT FORWARD
THROUGH THE NEXT 24 TO 36 HOURS OR SO...WITH CATEGORICAL POPS ACROSS
MUCH OF THE AREA. MODELED SHEAR STILL EXPECTED TO RISE AS LOW TRACKS
NORTHEAST INTO THE TN VALLEY THROUGH TOMORROW...AND INTERACTS WITH
FRONTAL BOUNDARY THERE. WITH SHEAR AND HELICITY INCREASING...EXPECT
ISOLATED TORNADOES TO CONTINUE TONIGHT AND INTO THE OVERNIGHT HOURS.
IN THIS ENVIRONMENT...TORNADOES WILL GENERALLY BE WEAK AND
SHORT-LIVED...AND MAY HAVE VERY SHORT LEAD TIMES. IT IS IMPORTANT TO
STAY UP TO DATE ON THE LATEST INFORMATION. AS OF 4 PM...MUCH OF
NORTH AND CENTRAL GEORGIA WAS UNDER A TORNADO WATCH UNTIL 11 PM
MONDAY.

HEAVY RAIN AND FLASH FLOODING CONTINUES TO BE A PRIMARY THREAT. SEE
THE HYDROLOGY SECTION BELOW FOR ADDITIONAL INFORMATION.
WINDS ARE EXPECTED TO BE JUST BELOW ADVISORY CRITERIA THROUGH
TUESDAY. HAVE GONE WITH 15 TO 20 MPH SUSTAINED WINDS...WITH GUSTS UP
TO 30 MPH THROUGH TUESDAY.

DRY SLOT PROGGED TO MOVE INTO GEORGIA TUESDAY MORNING...BUT BELIEVE
DEW POINTS TO BE A LITTLE TOO LOW. REMNANTS OF LEE TRACKS INTO THE
TN VALLEY BY EARLY WEDNESDAY...AND THEN INTO THE OHIO VALLEY BY
THURSDAY. THIS LOW DANCES AROUND THE MID WEST THROUGH THE REST OF
THE WEEK AS IT GETS ABSORBED INTO THE OVERALL FLOW WITH KATIA
APPROACHING. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ACROSS
NORTH GEORGIA THROUGH THE REMAINDER OF THE SHORT TERM AS MOISTURE
COULD REMAIN ACROSS PORTIONS OF NORTH GEORGIA. OVERALL QPF IS LOW.

TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGH THE SHORT TERM.
MODEL DEW POINTS SEEM A LITTLE LOW GIVEN THE PATH OF LEE...AND AS A
RESULT...BELIEVE GUIDANCE TEMPERATURES TO BE TOO LOW. HAVE SIDED
WITH WARMER THAN GUIDANCE TEMPERATURES FOR TUESDAY LOWS...AND CLOSER
TO THE LOCAL BIAS CORRECTED VALUES. MILD TEMPERATURES CONTINUE
TUESDAY AFTERNOON...WITH HIGHS IN THE 70S. EXPECT TO SEE COOLER LOWS
FOR WEDNESDAY MORNING...WITH LOWER DEW POINTS AND DRIER CONDITIONS
MORE APPROPRIATE.

31

.LONG TERM /THURSDAY THROUGH MONDAY/...
UNSETTLED CONDITIONS EXPECTED FOR THE LONG TERM...ESPECIALLY ACROSS
NORTH GEORGIA WITH SEVERAL MODELS CONTINUING TO SHOW MOISTURE ACROSS
NORTH GEORGIA. EXTENDED MODELS SHOWING VARIOUS TROPICAL LOWS
DEVELOPING THROUGH THE WEEKEND AND INTO NEXT WEEK...BUT WILL HAVE TO
WAIT FOR BETTER MODEL CONSENSUS BEFORE WE CAN JUMP ON ANYTHING.

31

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF 6-7 INCHES HAVE ALREADY OCCURRED IN PORTIONS OF
EXTREME NORTHWEST GEORGIA...AND LARGER AREA OF 2-4 FROM NORTH OF
ROME TO BLAIRSVILLE HAS BEEN OBSERVED. OUTSIDE OF THIS AREA...MOST
LOCATIONS HAVE SEEN AN INCH OR LESS. THAT BEING SAID...ADDITIONAL
RAINFALL OF 3-5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA...WITH 1-3
INCHES FROM A LAGRANGE TO MACON...TO AUGUSTA LINE. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING.

31

&&

.AVIATION...
18Z UPDATE...
PRECIP FIELD ASSOCIATED WITH REMNANTS OF TROPICAL STORM LEE
CONTINUES TO SPREAD NEWD AND OVER ATLANTA AREA...HELPING TO HOLD
IFR-MVFR CIGS IN PLACE. EXPECT THE RAIN SHIELD TO CONTINUE THRU AT
LEAST 09Z TONIGHT...HOWEVER THE GREATER TSRA THREAT SHOULD GREATLY
DIMINISH BY 06Z WHEN CB IN TAF SHOULD SUFFICE. EXPECTING MAINLY IFR
CIGS AND -RA TO PREVAIL FROM 06Z-15Z TUE...THEN -RA ENDS AND IFR
CIGS POSSIBLY IMPROVE SLIGHTLY TO MVFR. SSE WINDS WITH 20-22KT GUSTS
WILL PREVAIL THRU 09Z TUE...THEN DIRECTION SWINGS SSW WITH MAYBE A
LIGHTER 18-20KT GUSTS AS MODELS AGREE ON TAKING THE CENTER OF LEE
REMNANTS INTO NORTH GA BY 12Z TUE...WHICH SHOULD RELAX THE GRADIENT
SLIGHTLY OVER ATLANTA AREA. WINDS GO WEST BY 21Z...THEN NW BY 00Z
WED.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  78  60  77 / 100  40  40  20
ATLANTA         69  72  59  74 / 100  40  20  20
BLAIRSVILLE     67  70  58  70 / 100  70  40  30
CARTERSVILLE    68  71  60  73 / 100  70  20  20
COLUMBUS        69  77  62  79 / 100  30  10  20
GAINESVILLE     70  74  59  73 / 100  60  40  20
MACON           73  79  60  80 / 100  30  20  20
ROME            68  71  61  75 / 100  80  30  20
PEACHTREE CITY  68  72  58  75 / 100  40  20  20
VIDALIA         75  87  62  82 /  80  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...
DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHITE...WILKES...WILKINSON.

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LUMPKIN...MADISON...MERIWETHER...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION...
WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

31/39
Hazardous weather outlook, Sep 5, 4:58 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT MON SEP 5 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
HEAVY RAIN AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.SYNOPSIS...
TROPICAL DEPRESSION LEE WILL MOVE SLOWLY NORTHEAST THROUGH TONIGHT AS A
COLD FRONT APPROACHES NORTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND ISOLATED TORNADOES ACROSS
NORTH AND CENTRAL GEORGIA. THE MOST LIKELY AREA FOR HEAVY RAIN
WILL BE NORTH OF A LINE FROM LAGRANGE TO EATONTON TO WASHINGTON.

.DISCUSSION...
THE EFFECTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO SPREAD
NORTHEAST ACROSS CENTRAL AND NORTH GEORGIA THROUGH TONIGHT WITH
DEEP TROPICAL MOISTURE AND MODERATE TO STRONG LOW LEVEL SHEAR.
WITH THE TROPICAL ATMOSPHERE IN PLACE...RAINFALL WILL BE HEAVY AT
TIMES. NORTH AND PORTIONS OF CENTRAL GEORGIA WILL RECEIVE AN
ADDITIONAL 3 TO 5 INCHES OF RAINFALL WHICH WILL RESULT IN INCREASING
RUNOFF AND POSSIBLE FLOODING ON CREEKS AND STREAMS. INSTABILITY IS
NOT EXPECTED TO BE HIGH...HOWEVER THE INCREASING LOW LEVEL SHEAR
WILL MAKE ISOLATED TORNADOES POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

In the hours before

Local storm report, Sep 5, 5:39 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     GADDISTOWN              34.71N 84.08W
09/05/2011                   UNION              GA   911 CALL CENTER

            UNION COUNTY 911 RELAYED A REPORT OF A DOWNED TREE.

&&

RGARCIA
Local storm report, Sep 5, 5:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     NIMBLEWILL              34.56N 84.14W
09/05/2011                   LUMPKIN            GA   911 CALL CENTER

            LUMPKIN COUNTY 911 RELAYED REPORTS OF 1-2 DOWNED TREES.

&&

RGARCIA
Local storm report, Sep 5, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     BUCKHEAD                33.57N 83.36W
09/05/2011                   MORGAN             GA   EMERGENCY MNGR

            MORGAN COUNTY EMERGENCY MANAGEMENT REPORTED NEAR BUCKHEAD
            IN MORGAN COUNTY. DETAILS VAGUE.

&&

RGARCIA
Local storm report, Sep 5, 5:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTS NUMEROUS TREES AND POWER LINES DOWN. A
            HOUSE HAD A TREE DOWNED ONTO IT ALONG MCRAY DRIVE.

&&

RGARCIA
Local storm report, Sep 5, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     COMER                   34.06N 83.13W
09/05/2011                   MADISON            GA   911 CALL CENTER

            MADISON COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
            COMER ALONG HWY 72.

&&

RGARCIA
Special weather statement, Sep 5, 6:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT MON SEP 5 2011

GAZ023-034-052245-
604 PM EDT MON SEP 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN GWINNETT AND HALL
COUNTIES UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTH AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AS IT
MOVES ACROSS GWINNETT AND HALL COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUWANEE...LAWRENCEVILLE...DACULA...HOG MOUNTAIN...SUGAR
HILL...BUFORD...REST HAVEN...LAKE LANIER ISLANDS...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...FLOWERY
BRANCH...CANDLER...OAKWOOD AND GAINESVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3440 8369 3407 8385 3400 8386 3389 8391
      3395 8412 3419 8404 3419 8399 3424 8395
      3427 8395 3428 8393 3435 8398 3444 8396
      3446 8392
TIME...MOT...LOC 2204Z 197DEG 40KT 3402 8398

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:21 PM EDTRiver Flood WarningFFCDade59 hr
Sep 5, 12:22 PM EDTTornado WarningFFCCarroll, Haralson, Paulding23 min
Sep 5, 12:39 PM EDTTornado WarningFFCTroup36 min
Sep 5, 1:14 PM EDTTornado WarningFFCHeard, Troup20 min
Sep 5, 1:44 PM EDTTornado WarningFFCCarroll, Coweta31 min
Sep 5, 1:55 PM EDTTornado WarningFFCDouglas35 min
Sep 5, 2:10 PM EDTTornado WarningFFCCarroll, Heard35 min
Sep 5, 2:19 PM EDTTornado WarningFFCHarris, Muscogee41 min
Sep 5, 2:27 PM EDTTornado WarningFFCCobb, Paulding48 min
Sep 5, 2:48 PM EDTFlash Flood WarningFFCCatoosa, Dade, Walker6 hr
Sep 5, 2:48 PM EDTTornado WarningFFCCherokee42 min
Sep 5, 2:56 PM EDTTornado WarningFFCHeard, Troup34 min
Sep 5, 2:58 PM EDTTornado WarningFFCHarris, Meriwether, Troup39 min
Sep 5, 3:00 PM EDTSpecial Weather StatementFFCBleckley, Pulaski30 min
Sep 5, 3:18 PM EDTTornado WarningFFCCarroll, Coweta, Heard42 min
Sep 5, 3:20 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs25 min
Sep 5, 3:23 PM EDTTornado WarningFFCCoweta, Meriwether37 min
Sep 5, 3:26 PM EDTTornado WarningFFCBartow, Cherokee, Cobb, Paulding34 min
Sep 5, 3:27 PM EDTSpecial Weather StatementFFCTelfair, Wheeler33 min
Sep 5, 3:29 PM EDTTornado WarningFFCCherokee, Pickens31 min
Sep 5, 3:46 PM EDTTornado WarningFFCCherokee, Pickens44 min
Sep 5, 3:50 PM EDTTornado WarningFFCCoweta, Fayette40 min
Sep 5, 3:57 PM EDTTornado WarningFFCCarroll, Cobb, Douglas, Paulding48 min
Sep 5, 4:01 PM EDTTornado WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Union44 min
Sep 5, 4:16 PM EDTTornado WarningFFCMorgan, Oconee29 min
Sep 5, 4:24 PM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton36 min
Sep 5, 4:28 PM EDTTornado WarningFFCClayton, DeKalb, Fulton, Henry47 min
Sep 5, 4:34 PM EDTTornado WarningFFCJefferson20 min
Sep 5, 4:35 PM EDTTornado WarningFFCBartow, Cherokee, Cobb, Paulding40 min
Sep 5, 4:41 PM EDTTornado WarningFFCGreene, Morgan, Oconee49 min
Sep 5, 4:43 PM EDTTornado WarningFFCClarke, Oconee, Oglethorpe47 min
Sep 5, 4:49 PM EDTTornado WarningFFCCobb, Douglas, Fulton41 min
Sep 5, 4:57 PM EDTSpecial Weather StatementFFCCrawford48 min
Sep 5, 5:02 PM EDTTornado WarningFFCCrawford18 min
Sep 5, 5:16 PM EDTTornado WarningFFCCherokee, Dawson, Pickens44 min
Sep 5, 5:16 PM EDTTornado WarningFFCMadison44 min
Sep 5, 5:30 PM EDTSpecial Weather StatementFFCCobb30 min
Sep 5, 6:04 PM EDTSpecial Weather StatementFFCGwinnett, Hall41 min
Sep 5, 6:57 PM EDTSpecial Weather StatementFFCTowns33 min
Sep 5, 7:21 PM EDTSpecial Weather StatementFFCCherokee39 min

Nearby

Tornado Warnings in Georgia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.